Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 245, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 21, 2007, 12:56 PM CST for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 12:56 PM CST (18:56 UTC)
- Expired
- Nov 21, 2007, 1:45 PM CST
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 211856 SVRLSX MOC186-187-211945- /O.NEW.KLSX.SV.W.0245.071121T1856Z-071121T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1256 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI CENTRAL STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 145 PM CST * AT 1253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF FARMINGTON...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKY RIDGE... WEINGARTEN... BLOOMSDALE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063 TIME...MOT...LOC 1856Z 240DEG 38KT 3781 9045 $$ PRZYBYLINSKI
2 follow-up statements
000 WWUS53 KLSX 211920 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CST WED NOV 21 2007 MOC186-187-211945- /O.CON.KLSX.SV.W.0245.000000T0000Z-071121T1945Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 115 PM CST WED NOV 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR CENTRAL STE. GENEVIEVE AND ST. FRANCOIS COUNTIES... AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED FROM WEINGARTEN TO JUST SOUTH OF FARMINGTON...MOVNG NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RIVER AUX VASES...BLOOMSDALE AND RURAL AREAS OF STE GENEVIEVE AND ST. FRANCOIS COUNTIES. AS OF 115 PM CDT THERE HAS BEEN NO REPORTS OF SEVERE WEATHER OVER STE GENEVIEVE AND ST FRANCOIS COUNTIES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063 TIME...MOT...LOC 1915Z 240DEG 38KT 3791 9023 $$ PRZYBYLINSKI
000 WWUS53 KLSX 211946 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 144 PM CST WED NOV 21 2007 MOC186-187-211954- /O.EXP.KLSX.SV.W.0245.000000T0000Z-071121T1945Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 144 PM CST WED NOV 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STE. GENEVIEVE AND ST. FRANCOIS COUNTIES EXPIRES AT 145 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. OTHER THUNDERSTORMS MOVING OVER PARTS OF IRON AND MADISION COUNTIES WILL REMAIN SOUTH OF ST FRANCOIS AND STE GENEVIEVE COUNTIES. LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063 TIME...MOT...LOC 1944Z 240DEG 38KT 3806 8989 $$ PRZYBYLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 10:45 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 21, 10:45 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1045 AM CST WED NOV 21 2007 .DISCUSSION... FOR THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...ARE IN GOOD AGREEMENT FINALLY ON HANDLING OF FRONT AND MID LEVEL SYSTEMS TO IMPACT THE AREA...AND JUST IN TIME TOO. A TRIO OF H500 SHORTWAVES WILL CARVE OUT A LONGWAVE TROF OVER THE NEXT 36HRS AND THIS WILL MAINTAIN ITSELF INTO THE HOLIDAY WEEKEND...MAINTAINING TEMPS AT NORMAL TO BELOW NORMAL LEVELS THRU THIS PERIOD. AT THE SURFACE...CDFNT KNOCKING ON THE DOOR OF THE STL METRO AREA ATTM...AND WILL TAKE MUCH OF THE DAY TO PUSH THRU THE REST OF SWRN IL AND SERN MO DUE TO A LO PRES WAVE...OVER THE MO/AR/OK INTERSECTION ATTM...HANGING THINGS UP. ONCE THIS WAVE GETS BY THIS AFTERNOON...FRONT WILL ACCELERATE SEWD. STRONG CANADIAN HI PRES WILL THEN BUILD INTO THE AREA LATE THURSDAY...WITH THE CENTER SITTING OVER THE FA EARLY FRIDAY MORNING. A RIDGE WILL THEN PERSIST INTO THE WEEKEND. FOR TODAY...A LEAD SHORTWAVE WILL ZIP THRU SERN MO THIS MORNING. THIS MAY PUSH AREA OF SHRA/TSRA THRU THE FAR SERN FA DURING THAT TIME...BUT MAIN IMPACT WILL BE FURTHER TO THE S AND E. OTHERWISE...ATTENTION TURNS TO THE STRONG CDFNT MAKING HEADWAY THRU THE FA...BUT WILL SLOW DOWN IN RESPONSE TO UPSTREAM WAVE THAT WILL NOT ALLOW FINAL PUSH THRU THE FAR SERN FA TIL EARLY-MID AFTERNOON. TEMPS FALL RAPIDLY BEHIND THE FRONT...TO THE POINT THAT THE COLDEST MOS CAN/T KEEP UP AND IS TOO WARM BY 3-5F. OPPOSITE PROBLEM ON THE WARM SIDE OF THE FRONT...WITH MOS A TAD TOO COOL. MADE APPROPRIATE ADJUSTMENTS...WITH TEMPS EXPECTED TO SLIDE INTO THE 30S FOR AREAS NW OF A KUIN-KCOU AXIS BY 18Z. PCPN IS EXPECTED TO COME IN SEVERAL WAVES THIS PERIOD...WITH THE FIRST DETAILED ABOVE...A GLANCING BLOW. MAIN PCPN BATCH WILL COME FROM FRONTAL LIFT...WAA...AND LO LEVEL JET INTERACTING WITH RIGHT ENTRANCE REGION OF UPPER LEVEL JET. INSTABILITY ENOUGH AND WIDESPREAD FOR THUNDER CHANCES MOST AREAS THRU 18Z...AND THEN BEGINNING TO RECEDE SEWD IN THE AFTERNOON. FIRST BATCH OF PCPN EXPECTED TO FADE BY 18Z FOR NERN MO...WHERE THE COLDEST SFC TEMPS WILL BE IN THE FA...BUT ONLY FOR A SMALL PERIOD...BEFORE SECOND BATCH OF PCPN MOVES IN FROM SHORTWAVE OVER THE HI PLAINS. LIKE THE FIRST BATCH...THIS WILL HAVE ACCESS TO STRONG LIFT AT THE MID AND UPPER LEVELS AND WILL INTERACT WITH A MUCH COLDER LOWER ATMOSPHERE THAN THE FIRST BATCH OF PCPN. HOWEVER...A MAJOR LIMITING FACTOR TO SNOW GENERATION WILL BE MID LEVEL DRYING OVER CNTRL/SRN MO...AND THIS WILL SPREAD EWD HEADING INTO THE EVENING HOURS...EFFECTIVELY LIMITING PERIOD OF FROZEN PCPN TO A BRIEF EPISODE...IF AT ALL. MAIN FOCUS FOR SNOW WILL THEREFORE BE IN THE NRN QUARTER OF THE FA...WHERE FOR A PERIOD THIS AFTERNOON AND THRU EARLY EVENING...THIS AREA WILL LIE ON THE SRN EDGE OF THE EXPECTED SNOW BAND FROM THIS SECOND BATCH OF PCPN. WARM GROUND WAS A STRONG CONSIDERATION IN FIGURING SNOW ACCUMS... AND THEREFORE WENT CONSERVATIVE...WITH UP TO TWO INCHES POSSIBLE BUT MOST PLACES WILL BE AN INCH OR LESS HERE. DUE TO SHALLOW NATURE OF COLD AIR INITIALLY...AND ABILITY OF LO PRES WAVE AND STALLING FRONT TO MAINTAIN VERTICAL TEMP PROFILE FOR A PERIOD... SHOULD STILL SEE COLD AIR UNDERCUT WARM/MOIST AIR ABOVE TO PROMOTE A PERIOD OF SLEET WHEN COLDER AIR SPILLS IN. WARM GROUND WILL PRECLUDE ACCUMS. A SECOND SHORTWAVE WILL TRACK THRU THE NRN FA AGAIN LATER TONIGHT...BUT IMPACT WILL BE MINIMAL DUE TO MUCH DRIER AIRMASS IN PLACE BY THAT TIME. FOR THANKSGIVING DAY...AM EXPECTING A THINNING LO CLOUD DECK THIS PERIOD AND NEARLY NEGLIGIBLE CYCLONIC CURVATURE...SO TRIMMED BACK FLURRIES MENTION TO THE NERN FA PORTIONS. STILL...A COLD DAY ON TAP WITH MOS BLEND USED. FOR FRIDAY...CENTER OF COLD HI PRES OVERHEAD. SHOULD SEE COLDEST MIN TEMPS OF THE SEASON...WITH RECOVERY TO NEAR THANKSGIVING DAY TEMPS BY THE AFTERNOON. FOR SATURDAY...INTERESTING SYSTEM APPROACHING FROM THE WEST...BUT DUE TO DEEP DRY AIR ENTRENCHED OVER THE AREA...NOT EXPECTING MUCH IF ANY IMPACT FROM DECENT MID AND UPPER LEVEL FORCING FROM SHORTWAVE. THINKING FLURRIES/SPRINKLES AT BEST...BUT LEFT OUT OF FORECAST FOR NOW. TES && .AVIATION... FOR THE 18Z TAFS... COLD FRONT CONTINUES TO SLIDE ACROSS SOUTHWEST IL/SOUTHEAST MO LATE THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS MUCH OF THE FORECAST AREA BEHIND THE FRONT. IFR CONDITIONS WERE WIDESPREAD AND WILL CONTINUE THROUGH THE AFTERNOON. PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW ACROSS PORTIONS OF NORTHEAST AND CENTRAL MO LATER IN THE AFTERNOON AS THE COLD AIR CONTINUES TO SINK SOUTHWARD. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 21, 5:25 AM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CST WED NOV 21 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 525 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. PRECIPITATION IS EXPECTED TO BECOME MIXED WITH...AND CHANGE TO SNOW BEGINNING THIS AFTERNOON IN NORTHEAST MISSOURI. SLEET IS ALSO POSSIBLE FOR A BRIEF PERIOD DURING THE TRANSITION. THIS WINTRY PRECIPITATION WILL THEN SPREAD SOUTHEASTWARD THROUGH THE AREA HEADING TOWARDS NIGHTFALL BEFORE ENDING FROM WEST TO EAST TONIGHT. ACCUMULATIONS OF SNOW ARE EXPECTED TO RANGE FROM UP TO 2 INCHES IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH LITTLE OR NONE ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SNOW ON SUNDAY NIGHT...MAINLY FOR AREAS NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OR SLEET TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.